MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-2TH180
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation.The additional evaluation findings are as follows: the air/water cylinder had no color, the suction cylinder had no color, the grip had a scratch, the up/down knob had discoloration, the auxiliary water inlet was deformed, the electrical connector had corrosion due to water leakage, due to a burn on the plastic distal end cover, insulation resistance value value at the distal end did not meet standard value, due to wear of the angle wire, the play of the "up/down' and "right/left" knob was out of standard value, the adhesive on the bending section cover, around the objective lens and light guide lens had a white clouded area, and the universal cord had a wrinkle.
 
Event or Problem Description
The customer reported to olympus, the threaded connection of the flushing channel on the gastrointestinal videoscope has broken off.The device was returned for evaluation.During the device evaluation, foreign material was found in the jet tube.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the results of the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.The foreign material could not be identified and the cause of the material remaining in the device could not be specified.There was no damage to the area where the foreign material was detected and it is unknown if reprocessing was performed according to the instructions for use (ifu).The event can be detected and prevented by handling the device in accordance with the following ifu: evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 "preparation and inspection" shows how to detect the event.Evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 "reprocessing of the endoscope (and related reprocessing accessories)¿ shows how to prevent the event.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18388084
Report Number9610595-2023-20281
Device Sequence Number11456341
Product Code FDS
UDI-Device Identifier04953170275463
UDI-Public04953170275463
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-2TH180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer02/07/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown